Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 42, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 31, 2013, 3:03 PM EDT for Bath County, Menifee County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 31, 2013, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Menifee County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS53 KJKL 311903
FFWJKL
KYC011-165-010100-
/O.NEW.KJKL.FF.W.0042.130831T1903Z-130901T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
NORTHEASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 900 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN HAVE FALLEN
OVER PARTS OF THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BIG
WOODS...MIDLAND...SALT LICK...YALE AND ZILPO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN
THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3811 8356 3812 8353 3811 8351 3810 8353
3807 8351 3809 8351 3809 8347 3805 8350
3805 8346 3803 8348 3803 8344 3797 8345
3802 8354 3812 8366 3814 8357
$$
JACOBSON1 follow-up statement
354
WGUS73 KJKL 312052
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EDT SAT AUG 31 2013
KYC011-165-312107-
/O.CAN.KJKL.FF.W.0042.000000T0000Z-130901T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-BATH KY-
452 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL BATH
AND NORTHEASTERN MENIFEE COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3811 8356 3812 8353 3811 8351 3810 8353
3807 8351 3809 8351 3809 8347 3805 8350
3805 8346 3803 8348 3803 8344 3797 8345
3802 8354 3812 8366 3814 8357
$$
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:50 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 31, 2:50 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 250 PM EDT SAT AUG 31 2013 .UPDATE... ISSUED AT 250 PM EDT SAT AUG 31 2013 THE MAIN LINE OF CONVECTION THAT AFFECTED SOUTHEASTERN KENTUCKY HAS DISSIPATED...LEAVING ONLY A FEW WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THAT HAVE FORMED OFF THE REMNANT OUTFLOW BOUNDARY. ANOTHER CLUSTER OF SLOWER-MOVING THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF THE I-64 CORRIDOR. THESE ARE GENERALLY MOVING TO THE SOUTHEAST TOWARDS WORKED OVER AIR...SO WOULD EXPECT TO SEE A GRADUAL WEAKENING TREND. THE MAIN CONCERN WITH THESE WILL BE HEAVY RAINFALL AND FLASH FLOODING...PARTICULARLY ACROSS ANY LOCATIONS THAT SAW A GOOD AMOUNT OF RAINFALL FROM THE EARLIER STORMS. HAVE FRESHENED UP THE GRIDS TO MATCH UP WITH THE LATEST TRENDS IN OBSERVATIONS. UPDATE ISSUED AT 1211 PM EDT SAT AUG 31 2013 CLUSTER OF CONVECTION HAS HELD TOGETHER WELL AS IT MOVED SOUTHEAST...GETTING FAIRLY INTENSE WITH STRONG TO SEVERE WIND GUSTS ON THE EASTERN FLANK. THIS HAS SINCE OUTFLOWED AND THE STRONGEST WINDS HAVE DIMINISHED...HOWEVER SOME 30 TO 40 MPH GUSTS ARE STILL POSSIBLE FOR FAR EASTERN AND SOUTHEASTERN KENTUCKY IN THE PATH OF THESE. THERE ARE SOME TRAILING CELLS ON THE WESTERN FLANK OF THE CLUSTER AND WILL HAVE TO WATCH FOR LOCALLY HEAVY RAINFALL AND POTENTIAL NUISANCE FLOODING IF CELLS CAN TRAIN OVER THE SAME LOCATIONS. HAVE ALREADY UPDATED GRIDS TO UP THE POPS GIVEN THE CURRENT RADAR TRENDS. UPDATE ISSUED AT 1005 AM EDT SAT AUG 31 2013 A CONVECTIVE LINE OF STORMS THAT DEVELOPED IN SOUTHERN OHIO/INDIANA ALONG WITH A CLUSTER OF STORMS THAT STARTED OUT IN NORTH CENTRAL KENTUCKY EARLIER THIS MORNING...HAS CONGLOMERATED INTO ONE LARGE LINE OF SHOWERS AND STORMS...WITH SOME STRONG TO SEVERE CONVECTION EMBEDDED WITHIN IT. HAVE INCREASED POPS ACROSS THE NORTH...HOWEVER MAY NEED TO KEEP UPPING THESE FURTHER SOUTHEAST IN THE NEXT HOUR OR TWO...WITH GOOD HEATING TAKING PLACE DOWNSTREAM. HEAVY RAINFALL...FREQUENT LIGHTNING...AS WELL AS STRONG WINDS HAVE BEEN OCCURRING IN THE STRONGER CELLS. SO FAR...THE MORE ORGANIZED CELLS HAVE STEERED CLEAR OF EASTERN KENTUCKY...HOWEVER WILL HAVE TO WATCH A CELL MOVING OUT OF CENTRAL KENTUCKY IN THE NEXT HOUR. ALL OF THIS ACTIVITY WAS INITIATED BY A PASSING SHORT WAVE MOVING THROUGH THE OHIO VALLEY. UPDATE ISSUED AT 745 AM EDT SAT AUG 31 2013 UPDATED THE FORECAST EARLY THIS MORNING TO REMOVE THE MENTION OF DENSE FOG AS THE AREAS OF CLOUDS AND SOME SPROUTING CONVECTION SEEMS TO HAVE KEPT THE WORST OF IT RATHER LIMITED. DID ADJUST THE POPS THROUGH THE NEAR TERM TO REFLECT THE DEVELOPING STORMS JUST NORTH OF THE CWA AND THE EXIT OF THE ONES TO THE SOUTHEAST. FINALLY...MADE SOME ADJUSTMENTS TO THE NEAR TERM T/TD GRIDS PER THE LATEST OBS AND TRENDS. UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. A FRESH SET OF ZONES AND HWO WILL FOLLOW SHORTLY. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 350 AM EDT SAT AUG 31 2013 07Z SFC ANALYSIS SHOWS THE APPROACH OF LOW PRESSURE INTO THE AREA. THIS IS HELPING TO ACTIVATE THE WARM AND MOIST AIR IN PLACE THROUGH EAST KENTUCKY...DEWPOINTS NEAR 70 DEGREES AND TEMPS JUST A DEGREE OR SO HIGHER AS OF 3 AM. ALREADY A DEVELOPING BATCH OF SHOWERS AND THUNDERSTORMS HAVE POPPED UP OVER THE CUMBERLAND VALLEY. A GRADUAL INCREASE IN COVERAGE IS ANTICIPATED WITH THIS EARLY MORNING CONVECTIVE CLUSTER THROUGH DAWN. THE CONVECTION AND ITS ASSOCIATED CLOUD COVER SHOULD LIMIT THE RADIATIONAL BASED FOG FOR THESE PARTS THROUGH DAWN. ELSEWHERE...PATCHY DENSE FOG CAN BE EXPECTED... PARTICULARLY IN THE DEEPER VALLEYS. THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT AS THEY ALL SHOW HEIGHTS FALLING THROUGH THE OHIO VALLEY TODAY IN CONJUNCTION WITH A SERIES OF SHORTWAVES MOVING THROUGH IN NORTHWEST FLOW. TO THE NORTH...A DEEPER TROUGH WILL START TO TAKE SHAPE TONIGHT AND THROUGH THE DAY SUNDAY AS IT MOVES INTO THE NORTHERN GREAT LAKES... EFFECTIVELY LOCKING IN THE LOWER HEIGHTS AND SOURCE OF SHORTWAVE ENERGY OVER THE REGION. IN THIS ENVIRONMENT THE MESOSCALE WILL DOMINATE AS THE MAIN WX DRIVER. ACCORDINGLY...HAVE GIVEN THE HIGHER RESOLUTION MODELS OF THE NAM12 AND HRRR...IN THE NEAR TERM...THE MOST CREDENCE. DID ALSO EMBED MORE OF A DIURNAL EFFECT TO THE POP AND SKY COVER GRIDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DOMINATE THE WEATHER OVER THE WEEKEND WITH COVERAGE APPROACHING NUMEROUS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION WILL LIMIT THE TEMPERATURE RISE TODAY AND SUNDAY...SO MID 80S WILL LIKELY BE THE PEAK FOR MOST LOCATIONS. AT NIGHT...EXPECT LESSER COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG WITH SOME PATCHY VALLEY FOG...ESPECIALLY IN PLACES THAT SEE RAIN TODAY. AGAIN STARTED THE DEW POINT AND WIND GRIDS THROUGH 00Z WITH THE CONSSHORT AND ITS BC VERSION WHILE THE CONSALL WAS USED THEREAFTER. FOR TEMPS...ADJUSTED THE CONSALL FOR SOME MINOR TERRAIN ENHANCEMENTS IN THE LOWS TONIGHT AND FOR PCPN CONSIDERATIONS TODAY AND SUNDAY. AS FOR POPS...ENDED UP CLOSER TO THE WETTER MET GUIDANCE THROUGHOUT THE PERIOD...THOUGH THE MAV HAS COME UP SOME FROM YESTERDAY. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 300 AM EDT SAT AUG 31 2013 A STRENGTHENING UPPER LEVEL SHORTWAVE OVER THE UPPER GREAT LAKES WILL BE THE MAIN CONCERN TO START OUT THE FORECAST PERIOD. WHILE HIGH PRESSURE CONTINUES TO LIE OVER THE SE...THIS SHORTWAVE OVER THE GREAT LAKES WILL INTENSIFY AND MOVE EASTWARD SUNDAY NIGHT AND THROUGH THE DAY MONDAY. THIS WILL PLACE UPPER LEVEL TROUGHING AND AN ASSOCIATED SURFACE FRONTAL BOUNDARY ACROSS THE OHIO VALLEY. AHEAD OF THIS COLD FRONTAL PASSAGE...ALREADY MOIST AIR WILL BE IN PLACE. SO WITH CONTINUED HOT AND HUMID AIR FLOWING FROM THE SOUTH...EXPECT THE CHANCES OF SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH SUNDAY NIGHT. THE ACTUAL COLD FRONT IS PROGGED TO TRAVERSE EASTERN KY MONDAY AFTERNOON. THIS COUPLED WITH DIURNAL HEATING WILL MAKE FOR THE BEST CHANCES OF CONVECTIVE ACTIVITY. THE FACT PW VALUES ARE STILL FORECASTED TO BE ABOVE NORMAL...AND STORM MOTION SLOW...SOME HEAVY DOWNPOURS WILL NOT BE OUT OF THE QUESTION MONDAY AFTERNOON. ONCE THE COLD FRONT PASSES THROUGH EASTERN KY...DRY AIR WILL BEGIN WORKING IN ALOFT AND EVENTUALLY MAKE ITS WAY DOWN TO THE SURFACE...CUTTING OFF ALL PRECIP CHANCES ACROSS EASTERN KY BY TUESDAY MORNING. THIS DRY AIR WILL BE ASSOCIATED WITH A HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY TUESDAY. IN TERMS OF WEATHER IMPACTS...THIS WILL PROVIDE A MUCH NEEDED BREAK FROM NOT ONLY THE PRECIPITATION CHANCES...BUT THE HOT AND HUMID WEATHER THAT WE HAVE BEEN EXPERIENCING. COLDER AND DRIER CONTINENTAL AIR WILL REST OVER THE OHIO RIVER VALLEY...WITH HIGH TEMPS ONLY EXPECTED AROUND 80 DEGREES FOR TUESDAY THROUGH THURSDAY. WITH LOW DEW POINTS IN PLACE...AND MOSTLY CLEAR SKIES...THE DIURNAL SHIFT WILL BE QUITE LARGE...WITH OVERNIGHT LOWS DIPPING DOWN INTO THE UPPER 50S ACROSS PORTIONS OF THE REGION. FOR THE REMAINDER OF THE FORECAST PERIOD...A FEW SUBTLE SHORTWAVES WILL TRY TO MAKE THEIR WAY TOWARDS THE OHIO RIVER VALLEY...NAMELY FRIDAY INTO SATURDAY. HOWEVER WITH SUCH STRONG SUBSIDENCE IN PLACE...LATEST MODEL RUNS ARE SHOWING ANY PRECIP CHANCES DYING OFF BEFORE THEY REACH EASTERN KY. OVERALL IT LOOKS TO BE A GREAT SECOND HALF OF THE WORKWEEK AND START TO THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 250 PM EDT SAT AUG 31 2013 ORGANIZED CONVECTION HAS STEERED CLEAR OF LOZ AND SME THUS FAR...SO WILL CONTINUE TO MENTION A VCTS ONLY FOR THESE LOCATIONS. A CLUSTER OF SHOWERS AND THUNDERSTORMS MAY SNEAK INTO JKL IN THE NEXT 30 MINUTES TO AN HOUR IF THEY CAN HOLD TOGETHER. OTHERWISE...EXPECT SOME FOG TO FORM ONCE AGAIN TONIGHT...WITH A LINGERING THREAT OF AT LEAST SCATTERED CONVECTION CARRYING THROUGH SUNDAY. SINCE JKL TOOK A DIRECT HIT FROM EARLIER STORMS...HAVE GONE FOR IFR FOG CONDITIONS THERE. THE FOG WILL MIX OUT BY AROUND 13Z. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...GREIF LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 31, 10:15 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1015 AM EDT SAT AUG 31 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1015 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WIND GUSTS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL MAY OCCUR WITH THE STRONGER STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/GEOGERIAN
In the hours before
Special weather statement, Aug 31, 12:03 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1203 PM EDT SAT AUG 31 2013 KYZ107-109-110-112-113-119-120-311630- JOHNSON-MARTIN-KNOTT-MAGOFFIN-PIKE-BREATHITT-FLOYD- 1203 PM EDT SAT AUG 31 2013 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 PM EDT SATURDAY AFTERNOON... EXTREME SOUTHEASTERN JOHNSON... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN... SOUTHWESTERN MARTIN... NORTHWESTERN PIKE... EAST CENTRAL BREATHITT AND FLOYD. AT 1202 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR ELMROCK...OR 8 MILES NORTH OF HINDMAN...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YELLOW MOUNTAIN AROUND 1210 PM EDT...GARNER AROUND 1215 PM EDT...PIPPA PASSES AROUND 1220 PM EDT...TOPMOST AROUND 1225 PM EDT...AND PIKEVILLE AROUND 1230 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, Aug 31, 1:55 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG PATTON 37.78N 83.15W
08/31/2013 MAGOFFIN KY 911 CALL CENTER
DISPATCH REPORTS LARGE LIMBS DOWN ON HIGHWAY 134.
&&
DSTAMPERSpecial weather statement, Aug 31, 2:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 223 PM EDT SAT AUG 31 2013 KYZ108-112-311900- WOLFE-BREATHITT- 223 PM EDT SAT AUG 31 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT SATURDAY AFTERNOON... WOLFE AND NORTH CENTRAL BREATHITT. AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE RIDGE... OR NEAR CAMPTON...MOVING SOUTHEAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAMPTON AROUND 230 PM EDT...STILLWATER AROUND 240 PM EDT...BAPTIST AROUND 245 PM EDT...LANDSAW AROUND 250 PM EDT...HOLLONVILLE AROUND 300 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JJ
Local storm report, Aug 31, 3:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
300 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD BLUESTONE 38.15N 83.51W
08/31/2013 ROWAN KY 911 CALL CENTER
WATER OVER ROADS IN BLUESTONE ALONG BLUESTONE-BRATTON
BRANCH ROAD.
&&
DSTAMPERLocal storm report, Aug 31, 3:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 4 W MOREHEAD 38.19N 83.52W
08/31/2013 ROWAN KY 911 CALL CENTER
WATER ACROSS HIGHWAY 32 AT THE INTERSECTION OF HIGHWAY 32
AND INTERSTATE 64. ROAD IS IMPASSIBLE.
&&
DSTAMPERLocal storm report, Aug 31, 3:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD MOREHEAD 38.19N 83.44W
08/31/2013 ROWAN KY 911 CALL CENTER
DISPATCH REPORTS SOME ROADS IN THE CITY LIMITS ARE
FLOODED.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:10 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan | 50 min |
| Aug 31, 11:28 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Morgan, Wolfe | 47 min |
| Aug 31, 1:58 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 3 hr |
| Aug 31, 2:13 PM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Morgan, Rowan | 4 hr |
| Aug 31, 2:26 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 2 hr |
| Aug 31, 3:46 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Wolfe | 6 hr |
| Aug 31, 4:30 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 6 hr |
| Aug 31, 5:54 PM EDT | Flash Flood Warning | JKL | Rockcastle | 6 hr |
| Aug 31, 5:57 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 6 hr |
| Aug 31, 6:03 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 27 min |
| Aug 31, 6:20 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 9 hr |
| Aug 31, 6:49 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 41 min |
| Aug 31, 7:05 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.